MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.Csi id: (b)(4).
 
Event or Problem Description
The treatment was performed on two serial lesions in the mid left anterior descending (lad) artery.Both lesions were 99% stenosed and severely calcified with vessel size of 3 mm.During proximal treatment of the second lesion which was distal to the first lesion in a tortuous location, the diamondback 360 coronary orbital atherectomy device (oad) stalled due to heavy and severe calcification of the distal lesion with some tortuosity and the crown was stuck in the severely calcified lesion.Glide assist was turned on in an attempt to move the crown out of the lesion.When low speed was turned on, the crown could not move with advancement of the crown advancer knob.A second non-csi/non-abbott guidewire was used to advance past the crown to dilate with a small rx semi-compliant balloon which was unsuccessful.The saline sheath and driveshaft were cut from the oad in an attempt to use as a microcatheter over the driveshaft and crown.The sheath was unable to advance on the driveshaft.Second right femoral access was obtained to use a "ping pong" method by disengaging the radial guide catheter from the left main artery and plant it in the aorta and place a femoral guide catheter in the left main artery to advance another non-csi/non-abbott guidewire past the crown in attempt to dilate with a non-csi/non-abbott takeru balloon.This was also unsuccessful.A 6f non-csi/non-abbott was used on the radial access but was not able to remove the oad due to resistance while in the lad.During a last attempt, another non-csi/non-abbott catheter was used which successfully removed the crown and viperwire.The crown, guidewire and driveshaft were all intact and the patient tolerated the procedure.The patient's vital signs were stable, and the patient was referred to cardiac surgery for coronary artery bypass grafting (cabg) because this was patient's second or third procedure in the catheterization laboratory to attempt to open up the calcified arteries.The patient had declined the surgery previously and since atherectomy was unsuccessful, cabg was opted.
 
Additional Manufacturer Narrative
The oad was returned for analysis.Diagnostic analysis identified a stall event after four spins on low speed during the procedure.The reported event of stall was confirmed, however, the root cause of the stall event was unable to be determined.There was overloading damage at the lap weld which is likely a result of the stall event and is not considered a contributing factor in the reported events.There was no damage or abnormalities identified with the driveshaft or handle assembly that would have contributed to these reported events.The crown diameter was measured and met specification.The reported event of stuck in vessel and crown not moving when knob was advanced was not confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(6).
 
Additional Manufacturer Narrative
Updated fields: correction: b2- other serious or important medical events should be unchecked, h6- type of investigation (b) (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19240131
Report Number3004742232-2024-00181
Device Sequence Number7383790
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)250831(10)503182-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number503182-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/08/2024
06/06/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/31/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight68 KG
Patient RaceWhite